Thunderstorm Wind, Scott
- When
- September 23, 7:00 AM EST to 7:00 PM EST
- Where
- Scott County, Huntsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.417, -84.483
Numerous trees were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 23, 2:40 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT SAT SEP 23 2006 .SHORT TERM (TODAY AND TONIGHT)...SOME DIFFERENCES IN MODEL HANDLING OF COLD FRONT THAT APPROACHES AREA TONIGHT. GFS FASTER THAN THE NAM...WITH MAIN BAND OF SHOWERS AND THUNDERSTORMS PUSHING IN AHEAD OF THE FRONT SEVERAL HOURS EARLIER TONIGHT. WILL LEAN CLOSER TO THE GFS SOLUTION...WHICH HAS BETTER MODEL SUPPORT ELSEWHERE. WILL CARRY HIGH CHANCE POPS TODAY...THEN 60 TO 80 POPS ALL BUT FAR EASTERN ZONES BY LATE TONIGHT. THERE IS A POSSIBILITY FOR SOME SEVERE THUNDERSTORMS GIVEN LOW LEVEL WIND PROFILES...ESPECIALLY OVER WESTERN ZONES...WILL MENTION IN HWO. MAV TEMPS GENERALLY LOOK REASONABLE. .LONG TERM (SUNDAY THROUGH FRIDAY)...GENERALLY FAVORED FASTER GFS MODEL FOR THE EARLY PART OF THE FORECAST WHICH FEATURES A HEALTHY KINEMATIC ENVIROMENT WITH THE POSSIBILITY OF SEVERE CONVECTION ON SUNDAY. GFS MODEL FAIRLY CONSISTENT WITH PREVIOUS PACKAGE AND DID NOT HAVE TO ADJUST GRIDDED PRODUCTS TO ANY LARGE EXTENT CONCERNING TIMING/PROBABILITIES FOR PRECIP. MAINTAINED DRY FORECAST MONDAY THROUGH WEDNESDAY NIGHT WITH ANOTHER UPPER TROF AND ASSOCIATED FRONT ARRIVING IN THE VICINITY ON THURSDAY. KEPT LOW CHANCE POPS FOR -SHRA/TSRA GOING FOR THIS PERIOD OF THE FORECAST FOLLOWED BY DRY ADVECTION AND COOLER TEMPERATURES FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 85 69 78 58 / 50 70 80 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 67 76 56 / 50 70 80 30 OAK RIDGE, TN 84 66 74 56 / 50 70 80 30 TRI CITIES AIRPORT, TN 83 64 75 53 / 50 60 80 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SAT SEP 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 445 AM CDT SAT SEP 23 2006 /545 AM EDT SAT SEP 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. LARGE HAIL WILL ALSO BE POSSIBLE...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE OVER THE PLATEAU COUNTIES AND ADJACENT AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL PUSH THROUGH THE REGION ON SUNDAY...AND ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT OR SUNDAY.
The Knoxville radar (KMRX), 101 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530665.